Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at May 6, 2018, 1:30 PM MDT. It took effect at May 7, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2018, 1:30 PM MDT (19:30 UTC)
- In effect from
- May 7, 2018, 12:00 PM MDT
- Expired
- May 7, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
891 WWUS85 KCYS 061930 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 130 PM MDT Sun May 6 2018 ...Red Flag Warning for Fire Weather Zone 306 Including Saratoga Monday Afternoon... WYZ306-071200- /O.UPG.KCYS.FW.A.0003.180507T1800Z-180508T0100Z/ /O.NEW.KCYS.FW.W.0005.180507T1800Z-180508T0100Z/ Upper North Platte River Basin- 130 PM MDT Sun May 6 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from Noon to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 306. * WIND...West at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
114 WWUS85 KCYS 070844 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 244 AM MDT Mon May 7 2018 ...Red Flag Warning for Fire Weather Zones 306 and 310 This Afternoon... WYZ310-072300- /O.EXA.KCYS.FW.W.0005.180507T1800Z-180508T0100Z/ Platte/Goshen/Central and Eastern Laramie- 244 AM MDT Mon May 7 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 310. * WIND...West at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ306-072300- /O.CON.KCYS.FW.W.0005.180507T1800Z-180508T0100Z/ Upper North Platte River Basin- 244 AM MDT Mon May 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 306... * AFFECTED AREA...Fire weather zone 306. * WIND...West at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Hahn
583 WWUS85 KCYS 071929 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 129 PM MDT Mon May 7 2018 ...Red Flag Warning for Fire Weather Zones 306 and 310 This Afternoon... WYZ306-310-080100- /O.CON.KCYS.FW.W.0005.000000T0000Z-180508T0100Z/ Upper North Platte River Basin- Platte/Goshen/Central and Eastern Laramie- 129 PM MDT Mon May 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 306 AND 310... * AFFECTED AREA...Fire weather zone 306 and mainly the northern part of zone 310. * WIND...West at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
561 WWUS85 KCYS 080041 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 641 PM MDT Mon May 7 2018 ...RED FLAG WARNING TO EXPIRE ON TIME AT 7 PM... WYZ306-310-080145- /O.EXP.KCYS.FW.W.0005.000000T0000Z-180508T0100Z/ Upper North Platte River Basin- Platte/Goshen/Central and Eastern Laramie- 641 PM MDT Mon May 7 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 306 AND 310... Early evening humidity is slowly rising with loss of daytime heating. Humidity is expected to continue to slowly rise as temperatures cool. Critical humidity is no longer expected overnight. Therefore, the Red Flag Warning will be allowed to expire on time at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at May 6, 11:15 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 6, 11:15 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1115 AM MDT Sun May 6 2018
.SHORT TERM...(Today through Tuesday)
Issued at 300 AM MDT Sun May 6 2018
Morning satellite pix shows decent plume of moisture passing thru
ridge axis over the rockies. Aside from a few weak returns moving
across central WY, regional radars are for the most part PPINE. By
early this afternoon short range and Hi-Res models show convective
initiation occurring near the Laramie Range as ribbon of weak
instability (SBCAPE's of 200-500 j/kg) combines with the approach of
weak shortwave energy. Any shower/thunderstorm activity that does
manage to develop will shift east into the western Nebraska
Panhandle by early evening. Although deep layer shear is adequate
for more organized convection, weak instability will keep
thunderstorms ordinary. Convection will dissipate during the evening
hours.
On Monday, the core of the shortwave trof will track across
Montana and northern Wyoming. Lee-side surface pressure trof will
deepen thru the day, sliding east across the plains during the
afternoon. Although capping inversion may be difficult to
overcome, did leave afternoon and early evening thunderstorm
chances in place across far eastern Wyoming and the western
Nebraska panhandle. Should the cap break late Monday, modest
instability (SBCAPE's of 500-1000 j/kg) along with 0-6 km shear of
40 knots suggest one or two strong or marginally severe
thunderstorms. Confidence is low, but the potential certainly
exists. West of the eastward moving lee-side trof, a much drier air
mass will move across the region. Critical fire potential will be a
possibility in FWZ 306 (see Fire Discussion below) where a Fire
Weather Watch has been issued.
Shortwave trof rounds the ridge axis and move into the Dakotas on
Tuesday. Areas around Chadron will best positioned to see isolated
thunderstorm activity Tuesday afternoon. Instability will be weak so
do not anticipate any organized threat.
As for temperatures, highs will climb into the 70s today and
Tuesday, with even 80s likely below 5000 feet on Monday.
.LONG TERM...(Tuesday night through Saturday night)
Issued at 330 AM MDT Sun May 6 2018
The main forecast concern through Saturday will be the potential
for another Pacific storm system forecast to arrive Friday and
potentially linger through most of next weekend. Before that, warm
above-average temperatures are expected Wednesday and Thursday
with high temperatures in the 70's to low 80's across the area,
warmest across far eastern Wyoming and western Nebraska. Wednesday
should be dry for the most part with maybe a few isolated
showers/tstorms in the evening hours. Instability parameters and
model soundings look more favorable for convection on Thursday
afternoon/evening although strong to severe thunderstorms are not
expected at this time.
For Friday and Saturday, most 00z models show the upper level
trough, from the Gulf of Alaska, moving southeast through the
Intermountain West and into the northern Great Basin region by
late Friday. All models show cooler temperatures as a cool front
moves across the region in addition to increasing cloud cover. The
00z GFS is much more aggressive, showing a strong storm system
moving into Nevada/Utah while the ECMWF and Canadian are not quite
as impressive. The Canadian solution does appear to be the
outlier in this case. Another trend is the potential for strong to
perhaps severe thunderstorms on Friday. GFS soundings are showing
an area of 2000 to 3000 j/kg of CAPE along with very low LI/s
over far southeast Wyoming near Laramie, Cheyenne, Wheatland, and
Pine Bluffs extending eastward into portions of the southwest NE
panhandle. Models show very high CIN further east across the
remainder of the Nebraska panhandle where low stratus may have a
hard time lifting. It's a bit too early to get into specific, but
Friday afternoon will need to be monitored closely. Much cooler
air moves into the region Friday night and Saturday with 700mb
temperatures lowering between -5c to -7c. Although this is still 6
or 7 days out, these forecast temperatures are cold enough for
snow down to 5500 feet. Based on dynamic forcing and plentiful
moisture, some models show moderate to high QPF potential across
the region. Stay tuned. For now, increased POP through Saturday
afternoon and lowered temperatures slightly.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday morning)
Issued at 1115 AM MDT Sun May 6 2018
VFR conditions will prevail across southeast Wyoming and western
Nebraska through tonight. Widely scattered showers and a few
thunderstorms expected this afternoon into this evening mainly east
of the mtns. Brief MVFR VIS may occur with any stronger showers.
&&
.FIRE WEATHER...
Issued at 224 AM MDT Sun May 6 2018
Above normal temperatures will continue across the districts
through all next week. Highs will reach in the 70s most areas,
with even some 80s on both Monday and Thursday. These warm
temperatures will combine with low humidities and increasing
winds to result in the potential for a critical fire weather day
on Monday afternoon. Fire weather zone 306 is most likely to reach
criteria, thus a Fire Weather Watch has been issued. At this
point, winds do not appear to be strong enough across fire
weather zone 310, but will continue to monitor subsequent forecast
information closely. Otherwise, expect a nearly daily chance of
widely isolated afternoon and evening thunderstorms with the
exception of Tuesday & Wednesday. A more widespread precipitation
event looks to take shape next weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Monday afternoon through Monday evening
for WYZ306.
NE...None.
&&
SHORT TERM...CAH
LONG TERM...TJT
AVIATION...RE
FIRE WEATHER...CAHHazardous weather outlook, May 6, 11:25 AM MDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1125 AM MDT Sun May 6 2018 WYZ101>119-071730- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1125 AM MDT Sun May 6 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms will develop this afternoon and early evening across much of southeast Wyoming. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical fire weather conditions will be possible for Saratoga Monday afternoon. Isolated afternoon and evening thunderstorms will develop across far eastern Wyoming Monday and all of southeast Wyoming Thursday and Friday. Severe weather is not expected. Widespread precipitation may return next weekend. Accumulating snow is a possibility, especially for higher elevations. Stay tuned as forecast details become more clear over the next few days. .Spotter information statement... Spotter activation will not be required through tonight. NEZ002-003-019>021-054-055-095-096-071730- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 1125 AM MDT Sun May 6 2018 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...THIS AFTERNOON AND TONIGHT A few thunderstorms are possible late this afternoon and early evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated afternoon and evening thunderstorms will develop Monday, and again Thursday and Friday. A few storms may become strong containing small hail and gusty winds Monday. Widespread rain may return next weekend. .Spotter information statement... Spotter activation will not be required through tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:16 AM MDT | Fire Weather Watch | CYS | 11 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.